MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G36333
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: other: medwatch user facility report number (b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via medwatch user facility report, during an unspecified procedure, a micropuncture transitionless access set was used.Upon removing the wire guide, the wire caught in the subclavian area.As the physician pulled the wire, it sheared, leaving the separated portion in the patient.Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
Additional information was received 04jun2021.The procedure was a cardiac catheterization, which was successfully completed.The wire was manipulated and/or removed from the entry needle.No additional procedures were required and the patient was not hospitalized.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported via medwatch user facility report, during cardiac catheterization, a micropuncture transitionless access set was used.Upon removing the wire guide, the wire caught in the subclavian area.The wire was manipulated and/or removed from the entry needle.As the physician pulled the wire, it sheared, leaving the separated portion in the patient.The procedure was successfully completed.No additional procedures were required, and the patient was not hospitalized.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use, specifications manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.Two micropuncture introducer sets were returned for investigation.The end solder of one of the two wires was missing/broken, resulting in coil elongation.The other wire was not damaged, elongated or separated; this was possibly the wire used after experiencing the failure.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control, and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ based on the available information, cook has concluded that unintended user error contributed to this incident.The wire was reportedly removed and/or manipulated through the entry needle, contrary to the instructions for use.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11688427
Report Number1820334-2021-01162
Device Sequence Number2730185
Product Code DYB
UDI-Device Identifier00827002363335
UDI-Public(01)00827002363335(17)240128(10)13722923
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Model NumberG36333
Device Catalogue NumberMPIS-501-SST
Device Lot Number13722923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/04/2021
08/25/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date06/08/2021
09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR